MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number VA8074
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 07/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the upper arm, the pta balloon allegedly ruptured at 20 atm, on the second inflation attempt.It was further reported that during removal of the device, balloon material detached and migrated to the heart.The patient was transported to the hospital for retrieval of the detached material.The patient is reportedly stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required, as this is the first complaint for the reported lot number.Investigation summary: the device was returned for evaluation.A visual inspection was performed.The sample appeared to be clean.The balloon and the distal tip of the catheter were noted to be detached but were not included in the returned package.The marker bands were still present on the catheter.The guidewire lumen was noted to be exposed.The glue bullet was noted to be pulled from its original position.Remains of balloon material were noted at the proximal balloon joint.The returned segment measured approximately 81.4cm from the strain relief to the break.No further functional testing or evaluations were performed due to the state of the device.Therefore, the investigation is confirmed for the reported balloon detachment, as the balloon noted to be detached from the catheter was not returned for evaluation.The investigation is inconclusive for the reported balloon rupture, as the balloon was not returned for evaluation.The reported balloon rupture may have contributed to the detachment issue.However, the definitive root cause for the reported balloon rupture, and detachment could not be determined based upon available information.It is unknown whether patient or procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9765816
Report Number2020394-2020-01133
Device Sequence Number16315829
Product Code DQY
UDI-Device Identifier00801741121319
UDI-Public(01)00801741121319
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8074
Device Catalogue NumberVA8074
Device Lot Number93UD0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;